Oklahoma, 2026

Hail in Oklahoma, March 1, 2026

March 1, 2026 · NWS OUN · 3 events in 2 counties and zones

A lead-wave disturbance triggered scattered thunderstorms across east-central Oklahoma around midday on the 1st. Sufficient wind shear and instability allowed for storm organization and a few reports of large hail from a supercell thunderstorm here.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A lead-wave disturbance triggered scattered thunderstorms across east-central Oklahoma around midday on the 1st. Sufficient wind shear and instability allowed for storm organization and a few reports of large hail from a supercell thunderstorm here.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 1, 11:01 AM CST, 26 minutes earlier. Its key messages:

  • Updated at 1054 AM CST Sun Mar 1 2026
  • Rain and storm chances increase this afternoon and evening across central and southern Oklahoma. A few severe storms with large hail and damaging winds may be possible.
  • Storm chances will return Tuesday night into Wednesday. Strong to severe storms may be possible.
  • Increasing chances for widespread storms and rainfall later this week and into next weekend.
Area forecast discussion, Mar 1, 11:01 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1101 AM CST Sun Mar 1 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1054 AM CST Sun Mar 1 2026

- Rain and storm chances increase this afternoon and evening
  across central and southern Oklahoma. A few severe storms with
  large hail and damaging winds may be possible.

- Storm chances will return Tuesday night into Wednesday. Strong
  to severe storms may be possible.

- Increasing chances for widespread storms and rainfall later this
  week and into next weekend.

&&

.NEAR TERM...
(Through Sunday)
Issued at 141 AM CST Sun Mar 1 2026

Similar to yesterday morning, there is a low chance (<25%) of some
early morning mid-level warm advection showers and storms.
Instability is a bit higher with MUCAPE up to 500 J/kg, which could
support lightning and very small hail with gusty winds. A few
localized areas could see upwards of 0.1" of rainfall with any
shower/storm development.

The cold front is expected to remain nearly stationary across
southwest Oklahoma and stretching northeast towards I-40 and
along/near I-40 through central Oklahoma. Temperatures are expected
to warm into the 70s and 80s ahead of the frontal boundary, while
cold air advection and cloud cover behind the boundary will give way
to cooler temperatures in the mid 50s to 60s (nearly 20-25 degrees
colder than Saturday's highs). Southerly surface flow ahead of the
front will bring increased dewpoints into the mid to upper 50s.
Instability will increase ahead of the surface low positioned over
southwest Oklahoma with MLCAPE values of 1000-1500 J/kg extended
near and along the I-44 corridor by the afternoon hours. A few
strong to severe storms may be possible in this aforementioned
corridor late this afternoon and into the evening hours along the
southward advancing front. Bulk shear of 50-60 knots and modest
lapse rates near 7 C/km will support storms capable of producing
large hail up to half dollar size and damaging wind gusts up to 60
mph. PWATs are up to 1.25-1.5" this afternoon where storms may
develop, thus locally heavy rainfall and flooding could be a concern
where stronger storms develop.

&&

.SHORT TERM...
(Sunday night through Tuesday night)
Issued at 141 AM CST Sun Mar 1 2026

Elevated storms may continue across southern Oklahoma and into north
Texas along the southward advancing front late Sunday night.
Additionally, there is a chance for some showers and elevated storms
to develop behind the front early Monday morning. MUCAPE of up to
1500 J/kg above the shallow moist layer could give way to small hail
if a storm or two were to become strong. Heading into Monday,
precipitation chances will decrease with a cloudy post-frontal air
mass. Temperatures may be a bit tricky Monday as several models are
unsure how far south the front will continue Sunday night before
stalling again. Cold air advection behind the front will at least
bring highs in the 50s across northern Oklahoma. Temperatures may
still warm above average in the 60s to 70s across central and
southern Oklahoma and into north Texas, but remains contingent on
how far south the frontal boundary pushes. The current forecast
takes into account the front stalling along a line from western
north Texas to southeast Oklahoma allowing for warmer temperatures
and weaker cold air advection. But if the front pushes past the Red
River, several areas across central Oklahoma may not warm out of the
50s.

Another shortwave approaching the Central Plains Tuesday will bring
a return to strong southwesterly flow aloft. Lee cyclogenesis will
strengthen over southeast Colorado Tuesday afternoon and push
southeastward through the evening. Breezy southerly surface winds
with gusts up to 35 to 40 mph will be possible during the day
Tuesday. Wind driven elevated fire weather conditions are possible
with relative humidity values expected to remain above 30 percent.
Very warm temperatures will occur with highs in the 80s and with a
lack of substantial rainfall, fuels will still be abnormally dry
with moderate drought and pockets of severe/extreme drought
persisting.

Storm chances remain low during the afternoon Tuesday due to very
warm 850mb temperatures giving way to capping across most of the
area. However, shower and storm chances will increase Tuesday
evening and overnight with the cold front. Once again increased
instability along and behind the front may give way to storm
development. Along the front, a few storms could become rooted to
the surface but behind the front storms would be mostly elevated.
MUCAPE of up to 1000-1500 J/kg, shear in excess of 60+ knots and
steep mid-level lapse rates of up to 8 C/km will support strong to
severe storms capable of producing large hail.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 141 AM CST Sun Mar 1 2026

Wednesday and through next weekend continues to remain an active
period with a progressive pattern aloft. Tuesday's cold front may
stall somewhere around southeast Oklahoma and into north Texas on
Wednesday, which will open the door for additional storms to develop
along the frontal boundary. Behind the front, much of the storm
chances will decrease with a more post-frontal drier airmass in the
wake of the shortwave. There remains uncertainty in the exact
location of the stalled frontal boundary Wednesday, which will play
a key role in where the moisture axis and storm chances remain. Any
storms that develop could become strong to severe.

Heading into Thursday through next weekend, more widespread rainfall
chances are possible with another advancing shortwave and a cutoff
low over Baja helping to advect sub-tropical moisture into the
Southern Plains. Strong to severe storms remain possible given the
mid-level ascent and increased moisture, but exact mesoscale details
will still need to be assessed through this week. As mentioned
before, widespread rainfall is possible with a chance for some areas
receiving several inches of rain. The highest probabilities for
greater rainfall amounts remains mostly east of the I-44 corridor
with a medium to high chance (40-80%) for greater than 1 inch of
rain and a low to medium chance (20-40%) for greater than 2 inches
of rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 1054 AM CST Sun Mar 1 2026

Currently VFR everywhere except for KDUA where a morning stratus
deck is just barely hanging on with 2,000 foot ceilings. A cold
front is sharpening just north of I-44 and will continue to be
nearly stationary through about sunset. At that point it will
start to move with scattered showers and thunderstorms mostly
between 23Z and 05Z expected along it. Behind the front, ceilings
will drop from 500-1,500 feet tonight across much of the area
after midnight and will likely remain that way until well into the
morning. Some fog/mist potential is also possible late tonight,
largely in north central Oklahoma. Winds over the next 24 hours
will be largely dependent on location and proximity to the cold
front.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  45  62  55  80 /  50  20  10  20
Hobart OK         42  64  53  81 /  40  10  10  20
Wichita Falls TX  52  74  59  85 /  40  10   0  20
Gage OK           32  59  45  81 /  10  10  10  10
Ponca City OK     39  56  49  80 /  40  20  20  20
Durant OK         56  76  60  81 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....23
AVIATION...04

In the hours before

Special weather statement, Mar 1, 11:24 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
1124 AM CST Sun Mar 1 2026

OKZ020-026-011800-
Payne OK-Lincoln OK-
1124 AM CST Sun Mar 1 2026

...A strong thunderstorm will impact portions of northern Lincoln and
southeastern Payne Counties through NOON CST...

At 1123 AM CST, Doppler radar was tracking a strong thunderstorm near
Tryon, moving northeast at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Cushing, Perkins, Tryon, Ripley, Agra, and Avery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3587 9713 3596 9714 3613 9678 3589 9667
      3584 9702
TIME...MOT...LOC 1723Z 244DEG 22KT 3592 9700

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Meister

The radar

The Norman radar (KTLX), 69 km away, was scanning. The volume nearest the first event began at 17:27 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Lincoln

When
March 1, 11:27 AM CST
Where
Lincoln County, 4.33 mi NW of Tryon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.913, -97.016

A photo was shared. The location is approximate.

Hail, Lincoln

When
March 1, 11:33 AM CST
Where
Lincoln County, 3.47 mi NNW of Tryon
Measured
1.25 in hail
Reported by
Public
Coordinates
35.917, -96.981

The report was relayed through mPING.

Hail, Payne

When
March 1, 12:07 PM CST
Where
Payne County, 0.26 mi ENE of Cushing
Measured
0.75 in hail
Reported by
Public
Coordinates
35.982, -96.756

The report was relayed through mPING.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314685, 1314686, 1314687.